Letrozole is causing my hair to thin

Letrozole is causing my hair to thin

PiNK 2021 Spring issue

【Your Questions Answered】Breast Cancer Care’s experts answer your questions about breast cancer and its treatment.

Q: My hair has been getting thinner since I started taking letrozole. Is there anything I can do?

A: Hormone therapies such as letrozole can cause some hair loss or hair thinning. This can be very upsetting, not least because treatment is usually recommended for five, sometimes ten years.

Easing a healthy well-balanced diet can help with the overall condition of your hair, although no specific foods are recommended.

Some women use a foam containing the medicine minoxidil, applied directly to the scalp. Minoxidil may help some women with hair loss.

There are some claims that some supplements can reduce hair loss, but we are not aware of evidence to support this. Using gentle shampoos, conditioners and hair products can reduce the risk of hair breaking. If hair thinning is upsetting you, you can talk to your treatment team or GP.



Partners